It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-19-2012, 05:33 PM   #1
Newbie
(male)
 
Join Date: Dec 2012
Location: Southport
Posts: 3
ncguy26 HB User
I pray I will not become addicted to Ativan.

So I am just going to be honest and get it all out there I have struggled with alcohol for a long time and get myself into some bad situations with binges. The most recent was last week it started on a Saturday and went to the next Saturday it was approx. 24 beers a day starting in the am. I tried to stop the following Sunday and started having HORRIBLE withdraws. I have been through this before and went to the ER where they have given me Ativan to get off the booze but never like this. The ER nurse at a well respected hospital prescribed 30 Lorazepam 1MG. It says take 2 Tablets every 8 hours as needed. The first two days I did just that which came out to be 6 MG of Ativan throughout the day the first two days. The third day throught the day I only had 3MG. I am now on the forth day and will end up taking 2.5 MG. I am taking the VERY bare minimum because of being afraid of being addicted if I was able to take a little more and know that it would be ok would really help. Im not saying more then the 6MG throughout the day the doc said that terrifies me I mean about 3-4MG per day for the next two or three days. All that I have read about this medication is horrible and im afraid that if i take all 30 of these 1MG tabs in a five-six day period I will be addicted. I may just be over reacting but honestly just trying to make sure I have a good Christmas with my family and not add another problem any advice or questions feel free to ask. Thank you for your time!!

 
The following user gives a hug of support to ncguy26:
Phoenix (12-20-2012)
Sponsors Lightbulb
   
Old 12-20-2012, 04:33 AM   #2
Member
(female)
 
Join Date: Apr 2012
Location: US
Posts: 60
Tulip21 HB UserTulip21 HB User
Re: I pray I will not become addicted to Ativan.

I doubt you can get addicted to ativan in one week. Take as needed for withdrawals, but I suggest you find a longterm plan for your recovery. This could be a support group, taking antibuse, outpatient group therapy, etc. Get a plan in place to deal with your alcohol abuse. Temptation will always be there, and you need to commit to not drinking.
It can be done. I have done it for 30 years. Good luck and keep posting!

 
The Following User Says Thank You to Tulip21 For This Useful Post:
Phoenix (12-20-2012)
Old 12-22-2012, 09:20 AM   #3
Junior Member
(male)
 
Join Date: Dec 2012
Location: Ridgefield ct
Posts: 22
Sadhu HB User
Re: I pray I will not become addicted to Ativan.

Hi. Alcoholic here many detoxes and home detoxes. You CAN get withdrawals after one week. You probably won't get addicted as like me you probably like the immediate effects of alcohol first and foremost. Dependent (withdrawal) and addiction are two different things. Normal course is to load up first two days - 1 to 2 mg tid then go to 1mg one time a day then .5mg two times a day then .5mg for 1 day. That's not a lot of time on these but you've tapered in case. It's five days which is cautious timing for alcohol withdrawal (usually lasts 3 to 5 days). This way you won't get withdrawals or if you do very minimal and gone in two days.

Quote:
Originally Posted by Tulip21 View Post
I doubt you can get addicted to ativan in one week. Take as needed for withdrawals, but I suggest you find a longterm plan for your recovery. This could be a support group, taking antibuse, outpatient group therapy, etc. Get a plan in place to deal with your alcohol abuse. Temptation will always be there, and you need to commit to not drinking.
It can be done. I have done it for 30 years. Good luck and keep posting!

 
Old 01-01-2013, 01:40 AM   #4
Newbie
(female)
 
Join Date: Jan 2013
Location: Minnesota
Posts: 1
vincenzo1 HB User
Re: I pray I will not become addicted to Ativan.

Honestly, I started taking ativan three years ago, it is a miracle drug for anxiety, but when you stop taking it, it is really terrible. My advice would be to just stop, even though it's terrible for about a week, your going to go through it no matter what, mine as well do it as quickly as possible. Then only take it when you absolutely need it. It's a wonder drug in many aspects but the mental anguish of stopping is terrible, you have three times the anxiety and a terrible body feeling. Good luck

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Hydrocodone
Lortab
Methadone
Oxycontin
Percocet
  Tylenol
Ultram Valium
Vicodin
Xanax




TOP THANKED CONTRIBUTORS



Phoenix (150), katlin09 (108), reachout (100), Wendy88 (36), second go (36), oxygirl (34), corissa3 (32), icehouse3z (24), Tysmom1 (24), bolter (21)

Site Wide Totals

teteri66 (1182), MSJayhawk (1015), Apollo123 (913), Titchou (862), janewhite1 (823), Gabriel (763), ladybud (760), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 09:02 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!